Alert archive / Georgia / River Flood Warnings in 2013
River Flood Warning 186, NWS Atlanta, GA
NWS Atlanta, GA issued this river flood warning at Aug 1, 2013, 9:53 AM EDT for Forsyth County, Fulton County, Georgia. It took effect at Aug 2, 2013, 1:28 AM EDT. It was in force for 21 hr.
The area
The counties it named.
The facts
- Issued
- Aug 1, 2013, 9:53 AM EDT (13:53 UTC)
- In effect from
- Aug 2, 2013, 1:28 AM EDT
- Expired
- Aug 2, 2013, 10:46 PM EDT
- In force
- 21 hr
- Issued by
- NWS Atlanta, GA
- Flood severity
- Minor
Counties Forsyth County, GA, Fulton County, GA
The radar
The Atlanta radar (KFFC), 76 km from the middle of the area, began a volume at 13:54 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The river
Written for the forecast point Big Creek near Alpharetta (APHG1). The gauge peaked at 9.30 ft at Aug 2, 2013, 7:00 AM EDT.
- Action stage
- 6 ft
- Minor stage
- 7 ft
- Moderate stage
- 11 ft
- Major stage
- 13 ft
This gauge today: stage, forecast and historic crests
Stage from the USGS instantaneous record for site 02335700, one reading an hour, from a day before the product to a day after it ended. Flood stages are today's.
The text
As transmitted, in the capitals the NWS used until 2016.
392 WGUS42 KFFC 011353 FLWFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD WARNING NATIONAL WEATHER SERVICE PEACHTREE CITY GA 953 AM EDT THU AUG 1 2013 ...THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A FLOOD WARNING FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES. .RECENT HEAVY RAINFALL HAS CAUSED SIGNIFICANT RUNOFF INTO STREAMS AND RIVERS WHICH WILL CAUSE FLOODING IN SOME AREAS. PRECAUTIONARY/PREPAREDNESS ACTIONS... ALL PERSONS WITH INTERESTS ALONG THE RIVER SHOULD MONITOR THE LATEST FORECASTS...AND BE PREPARED TO TAKE NECESSARY PRECAUTIONS TO PROTECT LIFE AND PROPERTY. THE LATEST STAGE DATA WAS FURNISHED IN COOPERATION WITH THE UNITED STATES GEOLOGICAL SURVEY. && GAC117-121-020353- /O.NEW.KFFC.FL.W.0186.130802T0100Z-130803T1040Z/ /APHG1.1.ER.130802T0100Z.130802T1800Z.130803T0440Z.NO/ 953 AM EDT THU AUG 1 2013 THE NATIONAL WEATHER SERVICE IN PEACHTREE CITY HAS ISSUED A * FLOOD WARNING FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SATURDAY MORNING. * AT 9 AM THURSDAY THE STAGE WAS 4.9 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.7 FEET BY TOMORROW EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
9 follow-up statements
261 WGUS82 KFFC 011845 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT THU AUG 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-020224- /O.EXT.KFFC.FL.W.0185.000000T0000Z-130802T0224Z/ /CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2024Z.UU/ 245 PM EDT THU AUG 1 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL THIS EVENING. * AT 145 PM TODAY THE STAGE WAS 8 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER. $$ GAC117-121-020844- /O.CON.KFFC.FL.W.0186.130802T0100Z-130803T1040Z/ /APHG1.1.ER.130802T0100Z.130802T1800Z.130803T0440Z.NO/ 245 PM EDT THU AUG 1 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * FROM TONIGHT UNTIL SATURDAY MORNING. * AT 230 PM TODAY THE STAGE WAS 5.2 FEET...AND FALLING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.7 FEET BY FRIDAY MIDDAY. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
039 WGUS82 KFFC 011905 CCA FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT...CORRECTED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 245 PM EDT THU AUG 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING CREEK IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-020224- /O.EXT.KFFC.FL.W.0185.000000T0000Z-130802T0224Z/ /CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2024Z.UU/ 245 PM EDT THU AUG 1 2013 ...FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL THIS EVENING. * AT 145 PM TODAY THE STAGE WAS 8 FEET...AND FALLING. * MINOR FLOODING WILL CONTINUE. * FLOOD STAGE IS 6 FEET. * THE CREEK WILL CONTINUE TO FALL TO BELOW FLOOD STAGE BY LATE THIS AFTERNOON. * AT 8 FEET...MINOR FLOODING WILL EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. MOST OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE UNDER A FOOT OR TWO OF WATER. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND THREE FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND FOUR FEET OF WATER. $$ GAC117-121-020844- /O.COR.KFFC.FL.W.0186.130802T0100Z-130803T1040Z/ /APHG1.1.ER.130802T0100Z.130802T1800Z.130803T0440Z.NO/ 245 PM EDT THU AUG 1 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * FROM TONIGHT UNTIL SATURDAY MORNING. * AT 230 PM TODAY THE STAGE WAS 5.2 FEET...AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * FORECAST TO RISE ABOVE FLOOD STAGE BY TONIGHT AND CONTINUE TO RISE TO NEAR 7.7 FEET BY FRIDAY MIDDAY. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
582 WGUS82 KFFC 012205 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 605 PM EDT THU AUG 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-020315- /O.EXT.KFFC.FL.W.0185.000000T0000Z-130802T0315Z/ /CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2115Z.UU/ 605 PM EDT THU AUG 1 2013 ...FLOOD WARNING EXTENDED UNTIL THIS EVENING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR CUMMING. * UNTIL THIS EVENING. * AT 6 PM THURSDAY THE STAGE WAS 6.8 FEET AND FALLING. * MINOR FLOODING IS OCCURRING. * FLOOD STAGE IS 6 FEET. * THE RIVER WILL CONTINUE TO FALL... AND FALL BELOW FLOOD STAGE BY MID THIS EVENING. * AT 7 FEET...MINOR FLOODING CONTINUES TO EXPAND INTO THE NATURAL FLOOD PLAIN OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. LARGE PORTIONS OF THE SIDEWALK AND BOARDWALK OF THE BIG CREEK GREENWAY WILL BE FLOODED. THE AREAS UNDER THE GEORGIA 400 HIGHWAY AND MCFARLAND ROAD WILL BE COVERED WITH AROUND TWO FEET OF WATER. A PORTION OF THE SIDEWALK UNDER MAJORS ROAD WILL BE COVERED WITH AROUND 3 FEET OF WATER. $$ GAC117-121-021205- /O.EXT.KFFC.FL.W.0186.130802T0520Z-130803T1340Z/ /APHG1.1.ER.130802T0520Z.130802T1800Z.130803T0740Z.NO/ 605 PM EDT THU AUG 1 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * FROM AFTER MIDNIGHT TOMORROW UNTIL SATURDAY MORNING. * AT 6 PM THURSDAY THE STAGE WAS 5.5 FEET AND RISING. * NONFLOOD FLOODING IS OCCURRING AND MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * THE CREEK IS FORECASTED TO RISE ABOVE FLOOD STAGE BY MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 7.5 FEET BY EARLY SATURDAY MORNING. THE RIVER WILL FALL BELOW FLOOD STAGE SOMETIME SATURDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
557 WGUS82 KFFC 020116 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 916 PM EDT THU AUG 1 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR CUMMING AFFECTING FORSYTH COUNTY ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-020146- /O.CAN.KFFC.FL.W.0185.000000T0000Z-130802T0315Z/ /CMGG1.1.ER.130801T0605Z.130801T1245Z.130801T2216Z.UU/ 916 PM EDT THU AUG 1 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR CUMMING. * THIS TAKES AFFECT IMMEDIATELY. * FOR THIS EVENING. * AT 9 PM THURSDAY THE STAGE WAS 4.4 FEET AND FALLING. * FLOOD STAGE IS 6 FEET. * THE CREEK HAS FALLEN BELOW FLOOD STAGE AND WILL CONTINUE TO FALL. * AT 4 FEET...BANKFULL CONDITIONS ARE REACHED IN SOME LOW LYING AREAS OF THE CREEK UPSTREAM AND DOWNSTREAM FROM THE GAGE AT ATLANTA HIGHWAY OR GEORGIA HIGHWAY 9. A SMALL PORTION OF THE SIDEWALK ON THE BIG CREEK GREENWAY UNDER MAJORS ROAD WILL BEGIN TO FLOOD. $$ GAC117-121-021516- /O.EXT.KFFC.FL.W.0186.130802T0528Z-130803T1318Z/ /APHG1.1.ER.130802T0528Z.130802T1200Z.130803T0718Z.NO/ 916 PM EDT THU AUG 1 2013 ...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * FROM AFTER MIDNIGHT TONIGHT UNTIL SATURDAY MORNING. * AT 9 PM THURSDAY THE STAGE WAS 6.1 FEET AND RISING. * MINOR FLOODING IS FORECAST. * FLOOD STAGE IS 7 FEET. * THE CREEK IS FORECAST TO RISE ABOVE FLOOD STAGE AFTER MIDNIGHT TONIGHT AND CONTINUE TO RISE TO NEAR 7.5 FEET BY FRIDAY EARLY AFTERNOON. THE RIVER WILL FALL BELOW FLOOD STAGE SOMETIME SATURDAY MORNING. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
107 WGUS82 KFFC 020733 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 333 AM EDT FRI AUG 2 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-022133- /O.CON.KFFC.FL.W.0186.000000T0000Z-130803T1318Z/ /APHG1.1.ER.130802T0412Z.130802T0630Z.130803T0718Z.NO/ 333 AM EDT FRI AUG 2 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SATURDAY MORNING. * AT 2 AM FRIDAY THE STAGE WAS 8 FEET...AND RISING. * MINOR FLOODING will continue. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL FALL TO BELOW FLOOD STAGE BY EARLY TOMORROW. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
724 WGUS82 KFFC 021133 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 733 AM EDT FRI AUG 2 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-030133- /O.EXT.KFFC.FL.W.0186.000000T0000Z-130803T2100Z/ /APHG1.1.ER.130802T0412Z.130802T1200Z.130803T1500Z.NO/ 733 AM EDT FRI AUG 2 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY AFTERNOON...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SATURDAY AFTERNOON. * AT 6 AM FRIDAY THE STAGE WAS 9.3 FEET...AND RISING. * MINOR FLOODING will continue. * FLOOD STAGE IS 7 FEET. * THE RIVER WILL FALL BELOW FLOOD STAGE TOMORROW LATE MORNING. * AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED. $$
447 WGUS82 KFFC 021742 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 142 PM EDT FRI AUG 2 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-030742- /O.EXT.KFFC.FL.W.0186.000000T0000Z-130803T1525Z/ /APHG1.1.ER.130802T0412Z.130802T1045Z.130803T0925Z.NO/ 142 PM EDT FRI AUG 2 2013 ...FLOOD WARNING EXTENDED UNTIL SATURDAY MORNING...THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL SATURDAY MORNING. * AT 1 PM FRIDAY THE STAGE WAS 8.7 FEET...AND FALLING. * MINOR FLOODING IS OCCURRING IS FORECAST TO CONTINUE. THE CREEK WILL FALL BELOW FLOOD STAGE EARLY SATURDAY MORNING. * FLOOD STAGE IS 7 FEET. * AT 9 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. THE BIG CREEK GREENWAY EXPERIENCES SIGNIFICANT FLOODING...WHICH RESULTS IN CLOSURE OF MOST OF THE WALKING AND BIKING PATHS. THIS ESPECIALLY OCCURS UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND ROCK HILL PARK. A LARGE PORTION OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL BE FLOODED. $$
215 WGUS82 KFFC 022144 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 544 PM EDT FRI AUG 2 2013 ...THE FLOOD WARNING CONTINUES FOR THE FOLLOWING RIVER IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-031144- /O.CON.KFFC.FL.W.0186.000000T0000Z-130803T1525Z/ /APHG1.1.ER.130802T0412Z.130802T1045Z.130803T0925Z.NO/ 544 PM EDT FRI AUG 2 2013 THE FLOOD WARNING CONTINUES FOR THE BIG CREEK NEAR ALPHARETTA. * UNTIL EARLY SATURDAY MORNING. * AT 5 PM FRIDAY THE STAGE WAS 7.8 FEET AND FALLING. * MINOR FLOODING IS OCCURRING AND FORECAST TO CONTINUE. THE CREEK WILL FALL BELOW FLOOD STAGE BY EARLY SATURDAY MORNING. * FLOOD STAGE IS 7 FEET. * AT 8 FEET...MINOR FLOODING CONTINUES TO EXPAND FURTHER INTO THE WOODLANDS AND FIELDS ALONG THE CREEK FROM NEAR CUMMING IN SOUTH FORSYTH COUNTY TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. ADDITIONAL PORTIONS OF THE BIG CREEK GREENWAY HAVE MINOR FLOODING WITH 1 TO 2 FEET OF WATER. MOST OF THE WALKING AND BIKING PATHS WILL BE CLOSED...ESPECIALLY UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD AND NEAR ROCK HILL PARK. PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD WILL FLOOD. $$
174 WGUS82 KFFC 030246 FLSFFC BULLETIN - IMMEDIATE BROADCAST REQUESTED FLOOD STATEMENT NATIONAL WEATHER SERVICE PEACHTREE CITY GA 1046 PM EDT FRI AUG 2 2013 ...THE FLOOD WARNING IS CANCELLED FOR THE FOLLOWING RIVERS IN GEORGIA... BIG CREEK NEAR ALPHARETTA AFFECTING FORSYTH AND FULTON COUNTIES GAC117-121-030316- /O.CAN.KFFC.FL.W.0186.000000T0000Z-130803T1525Z/ /APHG1.1.ER.130802T0412Z.130802T1045Z.130802T2325Z.NO/ 1046 PM EDT FRI AUG 2 2013 THE FLOOD WARNING IS CANCELLED FOR THE BIG CREEK NEAR ALPHARETTA. * THIS TAKES EFFECT IMMEDIATELY. * UNTIL SATURDAY MORNING. * AT 10 PM FRIDAY THE STAGE WAS 5 FEET AND FALLING. * FLOOD STAGE IS 7 FEET. * THE CREEK HAS FALLEN BELOW FLOOD AND WILL CONTINUE TO FALL. * AT 6 FEET...BANKFULL CONDITIONS ARE REACHED ALONG THE CREEK BETWEEN CUMMING IN FORSYTH COUNTY...TO ALPHARETTA AND ROSWELL IN NORTH FULTON COUNTY. SOME LOW LYING SPOTS ALONG THE BIG CREEK GREENWAY WILL BEGIN TO FLOOD WITH A FEW INCHES OF WATER UPSTREAM AND DOWNSTREAM FROM THE GAGE ON KIMBALL BRIDGE ROAD. WATER WILL BEGIN TO ENTER LOW PORTIONS OF THE YMCA CAMPGROUND OFF PRESTON RIDGE ROAD. $$
What forecasters said that day
The local office's own words before this river flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Atlanta, GA wrote its last area forecast discussion before this river flood warning went out at Aug 1, 7:41 AM EDT, 2 hours 12 minutes earlier.
Area forecast discussion, Aug 1, 7:41 AM EDT, 2 hours 12 minutes before
AREA FORECAST DISCUSSION...UPDATED NATIONAL WEATHER SERVICE PEACHTREE CITY GA 741 AM EDT THU AUG 1 2013 .PREV DISCUSSION... SHORT TERM /TODAY THROUGH FRIDAY/... /ISSUED 417 AM EDT THU AUG 1 2013/ AREA REMAINS IN NORTHWEST FLOW AND VORT MAX MOVING ACROSS THE STATE THIS MORNING LED TO SHOWERS AND ISOLD THUNDERSTORMS ACROSS THE AREA OVERNIGHT. THIS VORT MAX WILL SHIFT EAST OF THE CWA THIS MORNING AND WITH THE LOSS OF THIS UPPER LEVEL SUPPORT...DEVELOPMENT FOR TODAY WILL SHIFT TOWARDS THE SFC TROUGH THAT WILL BE OVER CENTRAL GEORGIA THIS AFTERNOON. HI RES MODELS ARE IN DECENT AGREEMENT WITH HANDLING CONVECTION TODAY. AREA OF RAIN SHOULD CONTINUE TO SHIFT EAST AND SOUTH THIS MORNING AND WEAKEN BY MID-MORNING AS THE VORT MAX EXITS THE CWA. HI-RES MODELS ARE CONSISTENT WITH REDEVELOPMENT THIS AFTERNOON AND THINK THE LOCAL WRF AND WRF NMM ARE HANDLING THIS AFTERNOON THE BEST...AS COMPARED TO THE HRRR. THEY SUGGEST BETTER POPS WILL BE LOCATED NEAR THE SFC TROUGH AND FORECAST IS CONSISTENT WITH THIS...CHANCE TO LIKELY POPS ACROSS CENTRAL GEORGIA FOR THE AFTERNOON. COULD SEE SOME DEVELOPMENT NORTH OF THIS BOUNDARY SO HAVE CARRIED SLIGHT TO LOW END CHANCE POPS ACROSS NORTH GEORGIA...HOWEVER CONFIDENCE ON DEVELOPMENT ACROSS THAT AREA INTO THE LATE MORNING AND AFTERNOON IS LOW. CLOUD COVERAGE SHOULD DECREASE FOR THE AFTERNOON AS COMPARED TO THIS MORNING AND THUS CENTRAL GEORGIA SHOULD SEE DECENT INSTABILITY VALUES THIS AFTERNOON. FORECAST CAPE VALUES ARE AROUND 2000 J/KG FOR THIS AFTERNOON WITH AROUND 25 TO 30KTS OF DEEP LAYER SHEAR. THIS IS ENOUGH FOR A FEW STORMS ACROSS CENTRAL GEORGIA THIS AFTERNOON TO BECOME STRONG WITH THE MAIN THREAT BEING STRONG WINDS. OVERNIGHT...TWO TO FOUR INCHES FELL ACROSS PORTIONS OF NORTH GEORGIA...PROMPTING A FLASH FLOOD WARNING. RAINFALL TOTALS FOR TODAY THOUGH /EXCLUDING WHAT HAS ALREADY FALLEN/ SHOULD GENERALLY BE AN INCH OR LESS SO NO WIDESPREAD FLOODING IS EXPECTED...HOWEVER GIVEN POTENTIAL FOR ISOLATED HIGHER AMOUNTS WILL HAVE TO CONTINUE TO MONITOR FOR LOCALIZED FLOODING. WITH BOTH THE LOSS OF DAYTIME HEATING TODAY AND THE SFC TROUGH SHIFTING EAST TONIGHT...CONVECTION SHOULD DIMINISH QUICKLY. HIGH PRESSURE BUILDING IN FOR FRIDAY WILL KEEP THE CWA DRY FOR THE MOST PART. ONLY MENTIONED SLIGHT CHANCE ACROSS FAR SOUTHEAST CENTRAL GEORGIA FOR FRIDAY AFTERNOON...CLOSER TO THE BETTER MOISTURE. 11 LONG TERM /FRIDAY NIGHT THROUGH WEDNESDAY/... /ISSUED 417 AM EDT THU AUG 1 2013/ WEAK COLD FRONT COULD SHIFT BACK A LITTLE NORTHWARD FRIDAY AFTERNOON ACROSS THE SOUTHERN CWFA...AND PROVIDE A FOCUS FOR SHOWERS AND THUNDERSTORMS. CONVECTION SHOULD BEGIN TO DIMINISH WITH THE LOSS OF HEATING...SO HAVE ONLY LINGERED POPS INTO THE EVENING HOURS. THE FRONT MAY PROVIDE FOCUS FOR SHOWERS AND THUNDERSTORMS ACROSS THE SOUTHERN PORTION OF THE CWFA DURING THE DAY SATURDAY. THERE ARE SOME DIFFERENCES BETWEEN THE MODELS FOR SATURDAY. THE NAM IS PRODUCING MORE PRECIP THAN THE GFS...THINK THIS IS BECAUSE IT IS PICKING UP A SHORTWAVE IN THE NW FLOW. FOR NOW...WILL TAKE A COMPROMISE FOR POPS. BOUNDARY WILL SLIP SOUTH ACROSS THE REGION SUNDAY INTO MONDAY. MODELS ARE HAVING SOME DIFFERENCES FOR MAX TEMP VALUES BOTH DAYS...BUT IF THE BOUNDARY IS OVERHEAD...THIS COULD BE MEAN MORE PRECIP/CLOUDS SO HAVE BUMPED TEMPS DOWN A FEW DEGREES. A MORE DIURNAL PATTERN IS EXPECTED FOR THE MIDDLE PART OF THE WEEK AS HIGH PRESSURE MOVES OVERHEAD. A FRONT MAY BEGIN TO IMPACT THE REGION BY THE END OF THE WEEK. NLISTEMAA && .AVIATION... 12Z UPDATE... OVERALL CIGS ARE IFR TO MVFR HOWEVER SEEMS TO BE SOME HOLES IN THE LOWER CLOUDS ACROSS THE TAF SITES. STILL POTENTIAL FOR THESE LOWER CIGS SO HAVE LEANED TOWARD THE WORSE CONDITIONS. SHOULD IMPROVE THIS MORNING AND BECOME SCT TO BKN THIS AFTERNOON. SHRA HAS SUBSIDED ACROSS MUCH OF THE AREA THIS MORNING...ALTHOUGH STILL A CHANCE OF SHRA AT MCN. FOR THE AFTERNOON...BEST CHANCE OF TSRA IS ACROSS CENTRAL GEORGIA WITH THE MOST LIKELY CHANCE AT MCN...BUT CHANCES ARE STILL ON THE LOW SIDE. //ATL CONFIDENCE...12Z UPDATE... HIGH CONFIDENCE ON WIND. MEDIUM CONFIDENCE ON VSBYS. LOW CONFIDENCE ON CIGS. 11 && .PRELIMINARY POINT TEMPS/POPS... ATHENS 89 68 90 71 / 40 10 10 10 ATLANTA 87 70 88 72 / 30 10 10 10 BLAIRSVILLE 83 62 85 66 / 40 10 10 10 CARTERSVILLE 87 66 89 69 / 20 10 10 10 COLUMBUS 91 74 92 74 / 50 20 10 10 GAINESVILLE 86 69 87 69 / 60 10 10 10 MACON 90 71 92 73 / 70 20 20 10 ROME 88 66 89 69 / 20 10 10 10 PEACHTREE CITY 88 67 89 70 / 30 10 10 10 VIDALIA 88 72 92 75 / 100 20 20 20 && .FFC WATCHES/WARNINGS/ADVISORIES... NONE. && SHORT TERM...11 LONG TERM....NLISTEMAA AVIATION...11
Hazardous weather outlook, Aug 1, 5:52 AM EDT, 4 hours 1 minute before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE PEACHTREE CITY GA 552 AM EDT THU AUG 1 2013 GAZ001>009-011>016-019>025-027-030>039-041>062-066>076-078>086- 089>098-102>113-021200- BALDWIN-BANKS-BARROW-BARTOW-BIBB-BLECKLEY-BUTTS-CARROLL-CATOOSA- CHATTAHOOCHEE-CHATTOOGA-CHEROKEE-CLARKE-CLAYTON-COBB-COWETA- CRAWFORD-CRISP-DADE-DAWSON-DEKALB-DODGE-DOOLY-DOUGLAS-EMANUEL- FANNIN-FAYETTE-FLOYD-FORSYTH-GILMER-GLASCOCK-GORDON-GREENE- GWINNETT-HALL-HANCOCK-HARALSON-HARRIS-HEARD-HENRY-HOUSTON-JACKSON- JASPER-JEFFERSON-JOHNSON-JONES-LAMAR-LAURENS-LUMPKIN-MACON- MADISON-MARION-MERIWETHER-MONROE-MONTGOMERY-MORGAN-MURRAY- MUSCOGEE-NEWTON-NORTH FULTON-OCONEE-OGLETHORPE-PAULDING-PEACH- PICKENS-PIKE-POLK-PULASKI-PUTNAM-ROCKDALE-SCHLEY-SOUTH FULTON- SPALDING-STEWART-SUMTER-TALBOT-TALIAFERRO-TAYLOR-TELFAIR-TOOMBS- TOWNS-TREUTLEN-TROUP-TWIGGS-UNION-UPSON-WALKER-WALTON-WARREN- WASHINGTON-WEBSTER-WHEELER-WHITE-WHITFIELD-WILCOX-WILKES- WILKINSON- 552 AM EDT THU AUG 1 2013 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF NORTH AND CENTRAL GEORGIA. .DAY ONE...TODAY AND TONIGHT... ISOLATED THUNDERSTORMS WILL BE POSSIBLE ACROSS PORTIONS OF NORTHERN GEORGIA MAINLY THIS MORNING. DRIER AIR WILL SETTLE OVER THE NORTH BY THE AFTERNOON...WHICH WILL HELP DIMINISH THE CHANCES FOR STORMS DURING THE AFTERNOON. ACROSS CENTRAL AND SOUTHERN PORTIONS OF THE AREA...SCATTERED THUNDERSTORMS ARE EXPECTED THROUGH THE EARLY EVENING HOURS. THUNDERSTORMS WILL HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WIND GUSTS TO 40 MPH AND OCCASIONAL LIGHTNING STRIKES. .DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY... THUNDERSTORMS WILL BE POSSIBLE EACH DAY THROUGH WEDNESDAY. THUNDERSTORMS WILL CONTINUE TO HAVE THE POTENTIAL TO PRODUCE LOCALLY HEAVY RAINFALL...WHICH COULD CAUSE LOCALIZED FLOODING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT REQUESTED BUT SPOTTERS ARE ENCOURAGED TO SUBMIT REPORTS OF SEVERE WEATHER THROUGH THE WEB BY GOING TO WEATHER.GOV/ATLANTA.
In the hours before
Local storm report, Aug 1, 6:51 AM EDT, 3 hours 2 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
651 AM EDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0645 AM FLASH FLOOD 4 NNW TALKING ROCK 34.57N 84.53W
08/01/2013 GILMER GA EMERGENCY MNGR
SWIFT WATER RESCUE BEING PERFORMED AT A HOME ON AVERY
DRIVE.
&&
NLISTLocal storm report, Aug 1, 9:49 AM EDT, 4 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE PEACHTREE CITY GA
949 AM EDT THU AUG 01 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0700 AM HEAVY RAIN 6 NE NELSON 34.44N 84.30W
08/01/2013 M4.43 INCH PICKENS GA COCORAHS
4.43 INCHES OF RAIN WAS MEASURED BY A COCORAHS OBSERVER.
&&
RWILLISThe office that day
Everything else NWS Atlanta, GA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 31, 9:09 PM EDT | Special Weather Statement | FFC | Polk | 51 min |
| Jul 31, 10:18 PM EDT | Special Weather Statement | FFC | Chattooga, Floyd | 42 min |
| Aug 1, 12:58 AM EDT | Special Weather Statement | FFC | Dawson | 32 min |
| Aug 1, 1:54 AM EDT | Flash Flood Warning | FFC | Cherokee, Dawson, Forsyth, Pickens | 6 hr |
| Aug 1, 6:07 AM EDT | Flash Flood Warning | FFC | Gilmer | 6 hr |
| Aug 1, 7:31 AM EDT | River Flood Warning | FFC | Forsyth | 14 hr |
| Aug 1, 7:44 AM EDT | Areal Flood Warning | FFC | Pickens | 6 hr |
| Aug 1, 12:00 PM EDT | Areal Flood Warning | FFC | Gilmer | 6 hr |
| Aug 1, 6:36 PM EDT | Special Weather Statement | FFC | Wilcox | 24 min |
| Aug 1, 6:59 PM EDT | Special Weather Statement | FFC | Crisp | 31 min |
| Aug 1, 7:35 PM EDT | Special Weather Statement | FFC | Madison | 25 min |
Nearby
River Flood Warnings in Georgia, 2013Every river flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; radar from the NEXRAD Level II archive; the gauge from the NWS water service and the USGS.